It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


When you get off the vicodin, I suggest you taper slowly. Some people go cold turkey and if you do that, expect chills, cold sweats, diarhea, maybe some nausea, flu like symptoms (like the worst flu you've ever had), restless limbs (RLS) and aching joints.

Are you only using what your doctor prescribed or are you taking more? Be honest with yourself. And ask yourself WHY you take it? Do you think about the next dose and do you know exactly how many minutes until the next dose, how many pills are left, when you can refill it? Is your mind thinking like an addict or is it just your body that is addicted? Again, be honest with yourself and it will make it easier when you plan your 'detox'.

If you go cold turkey, expect 3-7 days of totally feeling horrible. There are some good 'plans' posted that can really help, regarding taking supplements before you taper/quit, other meds that help you while you are quitting, hot baths, etc. Read them all. If you are close to your dr, ask him/her to help you. If not, use the info here, as someone else wrote.

Good luck. You can do it.
I think that your withdrawals depend on how much you take, how you take it and if you are truly addicted vs physically dependent. I have been on hydrocodone for about 2 years now for back problems that stemmed from the birth of my 2nd child. I then got pg within 6 months of her birth and had an appendectomy at 26wks pg. So, along with my back prob, sciatica, surgery, etc.... I started to take more than my prescribed amount. I was up to 10 5/500 orally a day.

I have detoxed from them twice and haven't really had any problems when I stopped taking them. Each time (including this week) I went cold turkey and have only had a headache, but I mark that up to having 3 girls under age 4 and allergies.

Talk to your doctor before you wean yourself from them and see what he has to say. You may or may not have any wd's because, from what you described, the dose you are taking is what is prescribed. I forgot to add that I think some of it is mental--if you think that it is going to be terrible to withdraw then it will be, try to stay positive.

Good luck and I hope that you dont have to have any more surgeries, they are no fun at all.

Maggie





All times are GMT -7. The time now is 09:59 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!